MURAL - Maynooth University Research Archive Library

    Distribution-free confidence intervals for measurements of effective bandwidth

    Györfi, Lásló and Rácz, András and Duffy, Ken R. and Lewis, John T. and Toomey, Fergal (2000) Distribution-free confidence intervals for measurements of effective bandwidth. Journal of Applied Probability, 37 (1). pp. 224-2235. ISSN 0021-9002

    [img] Download (335kB)
    Official URL:

    Share your research

    Twitter Facebook LinkedIn GooglePlus Email more...

    Add this article to your Mendeley library


    Hoeffding's inequality can be used in conjunction with the declared parameters of a traffic source, such as its peak rate, to obtain confidence intervals for measurements of the traffic's effective bandwidth. We describe a variety of interval-estimation procedures based on this idea, designed to provide differing degrees of robustness against non-stationarity. We also discuss how to compute confidence intervals for the effective bandwidth of an aggregate of traffic sources.

    Item Type: Article
    Keywords: Effective bandwidth; confidence intervals; Hoeffing's inequality; Large deviations.
    Academic Unit: Faculty of Science and Engineering > Computer Science
    Faculty of Science and Engineering > Mathematics and Statistics
    Item ID: 1822
    Identification Number:
    Depositing User: Hamilton Editor
    Date Deposited: 01 Feb 2010 18:08
    Journal or Publication Title: Journal of Applied Probability
    Publisher: Applied Probability Trust
    Refereed: Yes
    Use Licence: This item is available under a Creative Commons Attribution Non Commercial Share Alike Licence (CC BY-NC-SA). Details of this licence are available here

    Repository Staff Only(login required)

    View Item Item control page


    Downloads per month over past year

    Origin of downloads